Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What do high lead levels in blood indicate? - Online Doctor Chats

Date : 25-Mar-2014
User rating for this question
Very Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:good afternnon doc
Doctor:How can I help you?
User:hi doc XXXXXXX
User:I need your advice on increase in lead levels in blood
User:my father has been diagnosed for the same
User:and his levels are around 55
Doctor:May I know why his lead level were tested?
User:because he has complained of have numbness in his feet
User:and sole
Doctor:May I know his age and what type of occupation was he involved in?
User:u there doc
Doctor:Dr. XXXXXXX here
User:his age is 72
User:and his work involves electroplating
Doctor:Since when did he develop this numbness?
User:majorly involving acids
User:recently in past one or two months he started complaining about it
Doctor:Let me brief you.
Doctor:Frankly my expertise on lead toxicity is outdated. Since lead toxicity is not very common, I haven't seen many cases to give you a valuable opinion. However it is evident that your father is displaying neurological symptoms of lead toxicity.
Doctor:The treating doctor should evaluate his liver, renal and other organ functions to see if there are lead toxic effects.
Doctor:If there are none, the condition could be treated with chelating agents.
User:like Vitamin C iron and calcium you mean
Doctor:vitamin C, iron, calcium and zinc supplements are part of treatment. These supplements absorb excess lead from the body to prevent organ damages.
User:one more thing
Doctor:In more severe cases, we use drugs called chelating agents to nullify toxic lead into non toxic forms.
User:are there any particular test for this condition?
User:because the consulting doctor has called for the test and also precautioned that he might need to be hospitalised if his body reacts in some other fashoin
User:so a bit worried
Doctor:It would be very difficult to figure out how and when he got the high levels. Perhaps it could be from his work.
Doctor:The doctor should monitor his closely
User:it would be from his work eniroment
User:as he is whole day in chemicals
Doctor:and if he develops other signs of systemic organ involvement, the will need to subject him to tests such as X-rays, liver function, renal function and so on.
User:that is fine and understood
Doctor:Basically the need for further testing and the type of test is going be individualized based on how he progressess.
Doctor:At this point, I would suggest you to write about your concern on Ask A Doctor
Doctor:perhaps there could be other doctors who have had experiences dealing with lead toxicity and can give you a better updated information.
User:thanks doc
Doctor:I might not be able to give you more information on this regards.
User:will surely do that
Doctor:Hope you understand.
Doctor:Thanks for consulting m.e
User:thats ok
User:have a great day
Doctor:Wish you the same.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor